Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 85, NWS Brownsville, TX

July 16, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 4:37 PM CDT for Hidalgo County, Texas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 4:37 PM CDT (21:37 UTC)
Expired
Jul 16, 2007, 5:45 PM CDT
In force
68 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3003 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 162137
FFWBRO
TXC215-162245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF SAN MANUEL...

* UNTIL 545 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2654 9847 2654 9799 2678 9799 2679 9836

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 162212
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 PM CDT MON JUL 16 2007

TXC215-162245-
HIDALGO TX-
512 PM CDT MON JUL 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHERN HIDALGO COUNTY...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2654 9847 2654 9799 2678 9799 2679 9836

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 16, 3:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 PM CDT MON JUL 16 2007

.UPDATE...WITH PROXIMITY OF UPPER LEVEL LOW AND COPIOUS MOISTURE FFA
HAS BEEN EXTENDED THROUGH TUE EVENING.
&&

.PREV DISCUSSION...ISSUED AT 120 PM CDT MON JUL 16 2007...A FLASH
FLOOD WATCH CONTINUES ACROSS THE RIO GRANDE VALLEY THROUGH THIS
EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM AND TROUGH WHICH IS
LOCATED OVER THE WESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA
AT TIMES THROUGH THE MIDDLE OF THIS WEEK. LOCALIZED HEAVY RAINFALL
OCCURRED OVER PORTIONS OF THE CWA LAST NIGHT AND THIS MORNING. THE
SHOWER ACTIVITY HAS BEEN ABSENT SINCE MID MORNING OVER DEEP SOUTH
TEXAS. THE SHOWERS AND THUNDERSTORMS CONTINUE OVER PORTIONS OF THE
GULF COASTAL WATERS. THE FLASH FLOOD WATCH IS LIKELY TO BE EXTENDED
INTO TUESDAY OVER ALL OF DEEP SOUTH TEXAS.

THE WINDS WILL REMAIN LIGHT TO LIGHT AND VARIABLE DURING THE
OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND
EARLY EVENINGS FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS
A HIGH PRESSURE RIDGE PERSISTS ACROSS THE NORTHERN GULF OF MEXICO.

ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY
WINDS AND LOCALIZED HEAVY RAINFALL. HEAVY RAINFALL MAY PRODUCE FLASH
FLOODING OF SMALL STREAMS, CREEKS, ARROYOS AND OTHER LOW LYING AREAS
AS WELL AS STREET FLOODING. MOTORISTS SHOULD EXERCISE CAUTION WHEN
DRIVING THROUGH AREAS EXPERIENCING LOCALIZED HEAVY RAINFALL. TURN
AROUND DONT DROWN.
&&

.MARINE...LIGHT TO MODERATE WINDS AND SEAS WILL CONTINUE OVER THE
LOWER TEXAS COASTAL WATERS THROUGH MID WEEK. A WEAK UPPER LEVEL
DISTURBANCE WILL KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN
THE FORECAST THROUGH THE MIDDLE OF THE WEEK.  HIGH PRESSURE WILL
BUILD INTO THE AREA BY THE END OF THE WEEK  BRINGING A DRIER AND
MORE STABLE AIRMASS OVER DEEP SOUTH TEXAS FOR THE WEEKEND.
&&

.AVIATION...BRIEF MVFR CONDITIONS FROM 09-12Z TUESDAY.  CHANCES FOR
SHOWERS AND THUNDERSTORMS INCREASE IN THE AFTERNOON AND EVENING
HOURS ON TUESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  87  77  87  77 /  40  60  30  60  30
BROWNSVILLE          76  89  76  89  76 /  40  60  30  60  30
HARLINGEN            76  90  76  90  76 /  40  60  30  60  30
MCALLEN              76  92  76  92  76 /  40  60  30  60  30
RIO GRANDE CITY      76  92  76  92  76 /  40  60  30  60  30
SOUTH PADRE ISLAND   78  86  78  86  78 /  40  60  30  60  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES TXZ248>257
THROUGH TUESDAY EVENING.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/66/VEGA
Hazardous weather outlook, Jul 16, 3:27 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 PM CDT MON JUL 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
327 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW OVER THE WESTERN GULF
COMBINED WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL
INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THROUGH THE
EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE
DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD
OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE
DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL REMAIN OVER THE
REGION AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING.
THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE ACROSS MOST OF DEEP
SOUTH TEXAS THROUGH THE MIDDLE OF THE WEEK. ALONG WITH THE HEAVY
RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL
AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY.
ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL
BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE
OVER OUR GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH
WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.

In the hours before

Special weather statement, Jul 16, 3:18 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 PM CDT MON JUL 16 2007

TXZ248-162100-
ZAPATA TX-
318 PM CDT MON JUL 16 2007

...STRONG THUNDERSTORMS WERE AFFECTING PORTIONS OF ZAPATA COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER SOUTH CENTRAL ZAPATA COUNTY MOVING NORTH
AT 10 MPH.

SMALL HAIL AND GUSTY WINDS 40 TO 50 MPH MAY ACCOMPANY THIS STORM.

BC
Special weather statement, Jul 16, 3:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 PM CDT MON JUL 16 2007

TXZ248-162130-
ZAPATA TX-
359 PM CDT MON JUL 16 2007

...STRONG THUNDERSTORMS CONTINUE TO AFFECT PORTIONS OF ZAPATA
COUNTY...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TRACKING STRONG THUNDERSTORMS OVER CENTRAL ZAPATA COUNTY MOVING
NORTH AT 10 MPH.

SMALL HAIL AND GUSTY WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:17 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy43 min
Jul 15, 9:23 PM CDTFlash Flood WarningBROBrooks97 min
Jul 15, 10:40 PM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more39 hr
Jul 16, 4:30 AM CDTSpecial Marine WarningBRO90 min
Jul 16, 5:21 AM CDTFlash Flood WarningBROCameron54 min
Jul 16, 6:18 AM CDTFlash Flood WarningBROCameron117 min
Jul 16, 7:15 AM CDTFlash Flood WarningBROHidalgo2 hr
Jul 16, 9:16 AM CDTFlash Flood WarningBROHidalgo59 min
Jul 16, 2:04 PM CDTFlash Flood WarningBROKenedy56 min
Jul 16, 2:17 PM CDTFlash Flood WarningBROStarr58 min
Jul 16, 2:22 PM CDTSpecial Marine WarningBRO38 min
Jul 16, 2:39 PM CDTFlash Flood WarningBROJim Hogg66 min
Jul 16, 3:02 PM CDTFlash Flood WarningBROKenedy58 min
Jul 16, 3:08 PM CDTFlash Flood WarningBROZapata67 min
Jul 16, 3:43 PM CDTFlash Flood WarningBROBrooks62 min
Jul 16, 4:01 PM CDTFlash Flood WarningBROKenedy59 min
Jul 16, 4:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Jul 16, 4:16 PM CDTFlash Flood WarningBROZapata59 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy44 min
Jul 16, 4:45 PM CDTSevere Thunderstorm WarningBROZapata19 min
Jul 16, 5:16 PM CDTFlash Flood WarningBROStarr59 min
Jul 16, 5:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Jul 16, 5:52 PM CDTFlash Flood WarningBROHidalgo53 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr35 min
Jul 16, 6:14 PM CDTFlash Flood WarningBROStarr61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.